Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 319, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2000, 8:10 PM CST for LaSalle Parish, Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 8:10 PM CST (02:10 UTC)
- Expired
- Nov 8, 2000, 8:45 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 8:15 PM CST | Hail 0.75 | Trout, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 090212
SVRSHV
LAC059-090245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CST WED NOV 8 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN LOUISIANA
* UNTIL 845 PM CST
* AT 810 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF
JENA NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVER JENA...MIDWAY AT 820 PM CST
THIS STORM WILL PRODUCE HAIL THE SIZE OF NICKELS AND POSSIBLY
HIGH AND DAMAGING WINDS TO NEAR 60 MPH
REPEATING...THE NATIONAL DWEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN LOUISIANA
UNTIL 845 PM CST.
LAT...LON 3159 9230 3141 9203 3167 9202 3192 9203
3191 9228What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 1:35 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Nov 8, 1:35 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 135 PM CST WED NOV 8 2000 NEGATIVE TILT SHORT WAVE TROF WILL MOVE ACROSS FORECAST AREA DURING TONIGHT WITH NVA AND SUBSTANTIAL DRYING FORECAST BY ALL MODELS DURING THURSDAY IN THE WAKE OF THE FOREMENTIONED TROF. AREA WILL RECEIVE A NICE BREAK DURING THURSDAY AND FRIDAY AFTER A WET FIRST WEAK OF NOVEMBER AS THE PERSISTENT DESERT SW LONG WAVE TROF DURING THE LAST WEEK RETROGRADES AND SLOWLY DEAMPLIFIES WITH THE KSHV FORECAST AREA UNDER A ZONAL FLOW REGIME DURING THIS WEEKEND. CURRENT EXTENDED HAS SCTD SHOWERS FOR THE WEEKEND AS ONE LAST WEAK SHORT WAVE TROF MOVES THROUGH FA. NOT VERY CONFIDENT ABOUT THIS...BUT FOR CONTINUITY SAKE...WILL NOT TOUCH THE EXTENDED DURING THE WEEKEND FOR NOW. RAINFALL HAS NOT BEEN THAT HEAVY OVER NE LA DURING THIS PAST WEEK WITH STORM TOTALS ONLY OF ONE TO THREE INCHES. STORMS ARE MOVING ALONG AT A NICE CLIP NEAR 40 KNOTS THUS RAINFALL AMOUNTS SHOULD NOT BE THAT EXCESSIVE. FEEL THAT HEAVIER RAINFALL WILL REMAIN ALONG AND S OF THE WARM FRONT ACROSS CENTRAL LOUISIANA AND EASTWARD. IT ALSO QUITE WORTH NOTING THAT THE REMNANTS OF EASTERN PACIFIC TROPICAL DEPRESSION ROSA ARE ENTRAINING INTO THIS VIGOROUS SHORT WAVE TROF BUT SHOULD AFFECT THE SE STATES PER WATER VAPOR AND INFRARED SATELLITE TRENDS. WITH THIS IN MIND...HAVE DECIDED TO DISCONTINUE THE FLASH FLOOD WATCH FOR ALL OF NRN LA AND SRN AR. WILL STAY CLOSE TO GUIDANCE TEMPERATURES FOR THURSDAY AND FRIDAY...HOWEVER...WILL FORECAST ABOVE GUIDANCE FOR MLU TONIGHT. VIII. SHV 44/58/39/71 7300 MLU 50/54/39/69 8300 TXK 41/54/39/66 6200 TYR 39/55/38/71 3000 LFK 43/59/38/70 3000
In the hours before
Special weather statement, Nov 8, 3:12 PM CST, 4 hours 58 minutes before
LAZ001>006-010>014-017>022-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CST WED NOV 8 2000 ...PART OF TORNADO WATCH AREA CLEARED... A TORNADO WATCH CONTINUES IN EFFECT THROUGH 6 PM...FOR GRANT... WINN...LA SALLE...CALDWELL...AND OUACHITA PARISHES IN NORTH CENTRAL LOUISIANA. THE TORNADO WATCH HAS BEEN CANCELED FOR BIENVILLE...CLAIBORNE... SABINE...RED RIVER...NATCHITOCHES...WEBSTER...LINCOLN...UNION... AND JACKSON PARISHES...IN LOUISIANA.
Local storm report, Nov 8, 3:56 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
356 PM CST WED NOV 8 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM 10 SE JENA LA WIND DAMAGE
11/08/00 LA SALLE LAW ENFORCEMENT REPORTED
POWER LINES DOWN IN THE
SHARPTOWN
COMMUNTIYLocal storm report, Nov 8, 4:30 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
430 PM CST WED NOV 8 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM 5 W SHREVEPORT LA .75 INCH HAIL
11/08/00 CADDO REPORTED BY LAW
ENFORCEMENT.Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.